Alert archive / Missouri / Special Weather Statements in 2025

Special Weather Statement, NWS Kansas City, MO

July 5, 2025Caldwell County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 5, 2025, 7:21 PM CDT for Caldwell County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2025, 7:21 PM CDT (00:21 UTC)
Expired
Jul 5, 2025, 7:45 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO
Hail
0.00 in
Wind
40

County Caldwell County, MO

The radar

The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS83 KEAX 060021
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
721 PM CDT Sat Jul 5 2025
 
MOZ013-014-021-022-060045-
Clinton MO-Daviess MO-De Kalb MO-Caldwell MO-
721 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DAVIESS...
NORTHEASTERN CLINTON...NORTHWESTERN CALDWELL AND SOUTHEASTERN DEKALB
COUNTIES THROUGH 745 PM CDT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Cameron, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Cameron, Hamilton, Gallatin, Kidder, Winston, Altamont, and
Weatherby.

This includes Interstate 35 in Missouri between mile markers 53 and
67.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3977 9433 3995 9428 3992 9390 3966 9398
TIME...MOT...LOC 0020Z 283DEG 14KT 3985 9421 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

BT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:37 PM CDT, 44 minutes earlier. Its key messages:

  • Scattered Thunderstorms Through Sunday...isolated downbursts possible.
  • Seasonably Warm and Humid Through This Week
  • Additional storms expected Monday night into Tuesday...severe weather threat appears low at this time.
  • Additional storms expected Friday night into Saturday...severe weather may be possible.
Area forecast discussion, Jul 5, 6:37 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
637 PM CDT Sat Jul 5 2025

.KEY MESSAGES...

- Scattered Thunderstorms Through Sunday...isolated downbursts
  possible.

- Seasonably Warm and Humid Through This Week

- Additional storms expected Monday night into Tuesday...severe
  weather threat appears low at this time.

- Additional storms expected Friday night into
  Saturday...severe weather may be possible.

&&

.DISCUSSION...
Issued at 240 PM CDT Sat Jul 5 2025

Scattered showers and a few thunderstorms have impacted much of the
western CWA this morning while this afternoon scattered showers and
thunderstorms have developed over the eastern CWA where temperatures
have risen to the upper 80s to 90 degrees. This is our first round
of showers and thunderstorms for today. The second round will come
this evening into tonight as a weak cold front sags into the area. A
few localized strong storms capable of downburst winds cannot be
ruled out which is evidenced by inverted-V soundings however DCAPE
values due not appear to be strong and overall shear is weak.
Consequently, the severe threat is very low with storms this evening
into tonight. The sagging cold front is expected to stall in the
vicinity of the I-70 corridor by tomorrow morning. This will become
the focus for renewed convection late tomorrow morning into the
afternoon as models depict a subtle upper level shortwave moving
through the region. Model soundings again reveal an inverted-V
sounding for tomorrow with MUCAPE values between 2000-3000J/Kg
however, shear remains extremely weak mitigating any more than a
isolated downburst scenario. Highs tomorrow will range from the mid
80s across the north behind the front to near 90 across the southern
CWA ahead of the front. This front is progged to remain across the
southern CWA tomorrow night into Monday continuing the slight chance
(15%-25%) for storms along and south of Highway 50. Highs Monday are
again expected to be in the mid 80s to near 90.

For Monday night into Tuesday models are hinting at a mid-lvel
shortwave that is expected to move through the region on quasi-zonal
flow. The NAM is faster and further south with this feature than
it's GFS counter part and produces an MCS over the area Monday
night. The GFS is further north, slower, and weaker with this
feature which would keep the bulk of the storm activity north of the
area. This feature will need to be monitored for severe potential
Monday night into Tuesday. Another mid-level trough will move
through the region on the day Tuesday into Tuesday night forcing a
cold front into the area and bringing additional rounds of showers
and thunderstorms. Despite the NBM holding onto slight chance and
chance PoPs (20%-40%) for Wednesday models are suggesting surface
high pressure building into the area providing for dry conditions.
Dry conditions look to then persist through Friday before a strong
upper level trough moves into the northern Plains Friday night into
Saturday which will bring the next potential for strong to severe
storms. Temperatures through the work week are expected to remain
near seasonal normals with highs in the mid 80s to low 90s.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 624 PM CDT Sat Jul 5 2025

VFR conditions will continue through much of the forecast area
through the period. Winds have also been a bit stronger at all of
the TAF sites with gust of 20-25kts which will continue through 07z
and then switch northerly after 13z. However the main concern in the
next 6 hours will be chance of -TSAR that has already developed north
of KSTJ and moving through northern MO. Expect activity between 00z-
08z as it should follow ahead of front sagging southward. Once we
get to 13z-18z there anticipate potential MVFR at the TAF sites with
the SCT025.  As mentioned after 13z see the winds adjust from
northerly with passage of the cold front but anticipate through
remainder of TAF 5-10kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...73
AVIATION...WFO EAX
Hazardous weather outlook, Jul 5, 5:05 AM CDT, 14 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Sat Jul 05 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Sat Jul 05 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.KEY MESSAGES...

- Scattered Thunderstorms Throughout Saturday

- Seasonably Warm and Humid Through This Week

- More Shower/Storm Potential This Week

In the hours before

Special weather statement, Jul 5, 6:08 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
608 PM CDT Sat Jul 5 2025

MOZ013-014-052345-
Daviess MO-De Kalb MO-
608 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DAVIESS...SOUTHERN
GENTRY AND DEKALB COUNTIES THROUGH 645 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Union Star, or 9 miles northwest of Maysville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Maysville, Union Star, Weatherby, Amity, and Fairport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4004 9432 4003 9420 3977 9428 3988 9460
      3999 9460 4004 9459
TIME...MOT...LOC 2307Z 283DEG 14KT 3996 9452

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BT
Special weather statement, Jul 5, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
721 PM CDT Sat Jul 5 2025

MOZ013-014-021-022-060045-
Clinton MO-Daviess MO-De Kalb MO-Caldwell MO-
721 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DAVIESS...
NORTHEASTERN CLINTON...NORTHWESTERN CALDWELL AND SOUTHEASTERN DEKALB
COUNTIES THROUGH 745 PM CDT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Cameron, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cameron, Hamilton, Gallatin, Kidder, Winston, Altamont, and
Weatherby.

This includes Interstate 35 in Missouri between mile markers 53 and
67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3977 9433 3995 9428 3992 9390 3966 9398
TIME...MOT...LOC 0020Z 283DEG 14KT 3985 9421

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BT

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:48 PM CDTSpecial Weather StatementEAXNodaway27 min
Jul 6, 3:25 AM CDTSpecial Weather StatementEAXRay35 min
Jul 6, 4:07 PM CDTAreal Flood AdvisoryEAXCooper, Pettis3 hr
Jul 6, 4:44 PM CDTSpecial Weather StatementEAXPettis31 min
Jul 6, 5:21 PM CDTAreal Flood AdvisoryEAXHenry, Johnson, Pettis3 hr

Nearby

Special Weather Statements in Missouri, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.